Forums


Medications & Prescription Treatment

Rizatriptan (or just Triptan) Side Effects

  • By ameliat

    After taking Rizatriptan 10mg 3 times in the 24 hour span (the maximum), exceeding the maximum, or reaching the maximum for several days, has anyone noticed that the following day/days experiencing chest and abdominal pain?

    I’ve had injuries in the past (within the past year some broken ribs) so I’m trying to weed out if it’s just injury pain or a side effect from the medication. However, I have noticed it after amplified usage of the meds.

    After maxing dosage, the following day I’ll have chest and abdomen pain, a bit like muscle soreness (but sometimes quite sharp). It will lessen the following day, and two days later is gone completely. It could make sense given the nature of the medication, and it could not, so I’m trying to get a feel for others experience.

    Replies appreciated.

    Reply Created with Sketch. reply
  • By Suziiiq

    I took maxalt for years with no side effects. This past December I was having a lot of migraines for about a week. I was taking maxalt when the migraines occurred. One morning I took a maxalt and 45 minutes later I had a heart attack. I went in the hospital for 2 days. The heart attack was a side effect of the maxalt. My coronary arteries went into spasm. My heart is fine and no blockage as it was medically induced by the maxalt. It’s a very very rare side effect but you should be careful if you are having pain from it.

    Reply Created with Sketch. reply
  • By LJSF

    I have also been talking maxalt for years, usually once a day. I have been trying to cut back and hadn’t had any in a few days. Today I took one and didn’t feel right at all. I got hot suddenly and just felt unwell. I am not sure that I should take them anymore. I am afraid of the cardiac risks. Anyone else had a turn around like this?

    Reply Created with Sketch. reply